Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 228, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 13, 2017, 7:29 PM CDT for Bay County, Jackson County, Washington County, Florida. It was in force for 17 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2017, 7:29 PM CDT (00:29 UTC)
- Expired
- Jul 13, 2017, 7:46 PM CDT
- In force
- 17 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bay County, FL, Jackson County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 54 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 7:36 PM CDT | TSTM WND DMG | 3 Wnw Cottondale Airpor, FL | REPORT OF TREES AND POWERLINES DOWN ON HWY 90 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.5 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 901 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
465
WUUS52 KTAE 140029
SVRTAE
FLC005-063-133-140115-
/O.NEW.KTAE.SV.W.0228.170714T0029Z-170714T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
729 PM CDT THU JUL 13 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Western Jackson County in the Panhandle of Florida...
Northeastern Bay County in the Panhandle of Florida...
Eastern Washington County in the Panhandle of Florida...
* Until 815 PM CDT
* At 729 PM CDT, severe thunderstorms were located along a line
extending from 9 miles northwest of Marianna to 16 miles southeast
of Vernon, moving west at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Chipley, Graceville, Bradford, Cottondale, Alford, Wausau,
Campbellton, Richter Crossroads, Porter Lake, Jacobs, Bahoma,
Compass Lake, Ellaville, Jacob City, Chipley Municipal Airport,
Orange Hill, Kynesville, Ridgetop, Steele City and Gilberts Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.
&&
LAT...LON 3100 8549 3100 8537 3096 8524 3049 8542
3047 8565
TIME...MOT...LOC 0029Z 099DEG 11KT 3089 8533 3051 8546
HAIL...<.75IN
WIND...60MPH
$$
18-WOOL1 follow-up statement
961
WWUS52 KTAE 140046
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
746 PM CDT THU JUL 13 2017
FLC005-063-133-140056-
/O.CAN.KTAE.SV.W.0228.000000T0000Z-170714T0115Z/
Jackson FL-Bay FL-Washington FL-
746 PM CDT THU JUL 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN JACKSON...NORTHEASTERN
BAY AND EASTERN WASHINGTON COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 3100 8549 3100 8537 3096 8524 3049 8542
3047 8565
TIME...MOT...LOC 0043Z 099DEG 11KT 3090 8538 3052 8551
$$
18-WOOLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 7:25 PM CDT, 4 minutes earlier.
Area forecast discussion, Jul 13, 7:25 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 825 PM EDT Thu Jul 13 2017 .NEAR TERM [Through Tonight]... An area of thunderstorms continues to move west across the FL panhandle and SE Alabama. Expect these storms to clear the area over the next several hours with light rain behind the thunderstorms. Model guidance shows convection initiating offshore around 08Z overnight, with the highest chances to the west. Lows tonight will be in the mid 70s. && .PREV DISCUSSION [725 PM EDT]... .SHORT TERM [Friday Through Saturday Night]... The western extent of the Bermuda Ridge will build across our forecast area Friday, extending from the surface to the upper levels. Mid-layer drying/subsidence associated with this feature will limit the coverage of deep moist convection across our region, with the greatest chance of rain across the FL Panhandle (30-40% PoP) where there will still be adequate moisture. Elsewhere PoPs will be 20% or less. An upper trough will begin to develop across much of the eastern CONUS Saturday and Saturday night, and a weakening surface cold front will stall across north-central GA and AL. While we don't expect any synoptic scale forcing from the trough, the prevailing wind field we be altered in such a way as to increase deep-layer moisture somewhat across our region, and shift the sea breeze circulation so that the rain chances will be near average (30-40%) and fairly evenly distributed across the area. It will be warm this weekend, with high temperatures in the mid 90s and lows in the mid 70s. .LONG TERM [Sunday Through Thursday]... A mean deep-layer trough will be the main synoptic feature across much of the Southeast, with moist southwest winds expected across our forecast area. This is typically a favorable environment for the development of scattered to numerous daytime thunderstorms as the sea breeze fronts form and move inland. PoPs will be in the 30-50% range (highest south) each afternoon, with slight rain chances overnight. Temperatures will be near average with lows in the 70s and highs in the lower to mid 90s. .AVIATION [Through 00Z Saturday]... An area of showers and thunderstorms continues to push west this evening. VCTS will be possible at DHN, ECP, ABY and TLH for the next several hours. MVFR conditions are expected around sunrise at VLD, otherwise VFR will prevail. .MARINE... With a high pressure ridge near and north of the marine area, the prevailing winds through Saturday will be east to southeast less than 15 knots, with seas 3 feet or less. As the ridge becomes centered over the coastal waters Sunday and Monday, winds will become south to southwest 5 to 10 knots, with sea 2 feet or less. .FIRE WEATHER... There are no fire weather concerns for the next several days. .HYDROLOGY... A typical summertime pattern is expected, with locally heavy rains possible, but organized heavy rain that would lead to river flooding or flash flooding is unlikely. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 94 74 94 74 / 30 20 10 40 10 Panama City 77 90 77 90 77 / 40 40 10 30 10 Dothan 75 94 74 94 74 / 40 40 10 30 20 Albany 75 95 75 94 74 / 20 20 10 30 20 Valdosta 74 95 74 95 74 / 20 20 10 30 20 Cross City 74 94 74 94 74 / 30 20 10 20 10 Apalachicola 77 90 77 90 77 / 40 40 20 40 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Weston SHORT TERM...Fournier LONG TERM...Fournier AVIATION...Weston MARINE...Fournier FIRE WEATHER...Weston HYDROLOGY...Fournier
In the hours before
Local storm report, Jul 13, 6:05 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
705 PM EDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG 2 E HAVANA 30.63N 84.39W
07/13/2017 GADSDEN FL 911 CALL CENTER
REPORT OF A TREE DOWN NEAR HAVANA
&&
RHLocal storm report, Jul 13, 6:06 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
706 PM EDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG 2 W SCOTLAND 30.58N 84.46W
07/13/2017 GADSDEN FL 911 CALL CENTER
REPORT OF A TREE DOWN NEAR SCOTLAND
&&
RHLocal storm report, Jul 13, 6:09 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
709 PM EDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG 5 NNE QUINCY AIRPORT 30.66N 84.56W
07/13/2017 GADSDEN FL 911 CALL CENTER
REPORT OF A TREE DOWN NEAR ATTAPULGUS HWY
&&
RHLocal storm report, Jul 13, 6:11 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
711 PM EDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG 5 NE QUINCY AIRPORT 30.63N 84.51W
07/13/2017 GADSDEN FL 911 CALL CENTER
REPORT OF A TREE DOWN ON MILLIGAN RD
&&
RHLocal storm report, Jul 13, 6:33 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
733 PM EDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 SSW CENTERVILLE 30.54N 84.19W
07/13/2017 LEON FL 911 CALL CENTER
TREE DOWN AT JAMAICA CT. AND PIMLICO DR.
&&
EWESTONLocal storm report, Jul 13, 6:34 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
734 PM EDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG ESE BRADFORDVILLE 30.56N 84.21W
07/13/2017 LEON FL 911 CALL CENTER
TREE DOWN AT VELDA DAIRY ROAD AND VELDA DAIRY DRIVE
&&
EWESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:16 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 29 min |
| Jul 14, 6:13 AM CDT | Special Marine Warning | TAE | 47 min | |
| Jul 14, 11:09 AM CDT | Special Weather Statement | TAE | Bay | 51 min |
| Jul 14, 11:15 AM CDT | Special Weather Statement | TAE | Bay | 45 min |
| Jul 14, 11:33 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 42 min |
| Jul 14, 11:38 AM CDT | Special Marine Warning | TAE | 97 min | |
| Jul 14, 12:03 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 57 min |
| Jul 14, 12:56 PM CDT | Special Weather Statement | TAE | Holmes | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.